Facebook Pixel
EmpowHER Guest

What's wrong with me?

By Anonymous February 11, 2013 - 4:21pm
Rate This

I had unprotected sex on the fourth day of my period. Literally the next day I took plan b one step and five days later experienced withdrawal bleed lasting 4 days. Now I'm experiencing a yellow mucus like discharge that dries white but now there's little red streaks in them. Typically I see this a few days before my period but my period isn't due until the 24th. I looked online and my searches keep coming up with pregnancy. Am I pregnant?!?

Add a Comment3 Comments


Hello Anonymous,

I do not think you are pregnant.

You had unprotected sex while you were still having your period, right? On day 4 of your period, you are still having vaginal bleeding, which is the uterine lining being shed.

You can only become pregnant when you are ovulating and have unprotected sex. A mature egg must be released from one of the ovaries, this is ovulation. Ovulation occurs midcycle, about 14 days before the start of your period.

By taking Plan B when you really didn't need to, you upset the normal hormonal balance that regulates your menstrual cycle. It may take a month before your cycle returns to normal.


February 11, 2013 - 6:12pm
EmpowHER Guest
Anonymous (reply to Maryann Gromisch RN)

Hey Maryann,

Thank you for your answer!

Yes I did have unprotected sex on while on my period. I typically have periods from 5-7 days and that day was extremely light. I took Plan B because I was unsure of my cycle because there are times due to high stress I skip a month but recently I've been fairly regular. I took it from the advice of a friend who said it would be beneficial as a secondary precaution considering I'm not on any form of birth control besides condoms.

Right now the red streaking is gone, but would it be normal for my period to be more than a week early due to the distruption of the cycle?

Thank you for your time and consideration!

February 11, 2013 - 7:18pm
Guide (reply to Anonymous)

Hello Anonymous,
Yes, changes in the menstrual cycle are a side effect of taking Plan B. Your next period can start a week earlier or later than normal. Menstrual flow can be lighter or heavier than normal.

I want to stress that there was no way that you could have become pregnant while you were menstruating. Even though you have a history of irregular cycles, it is impossible to ovulate while having your period.

It is very important that you understand the facts about conception and not take medication unnecessarily. Please share this with your friend.


February 12, 2013 - 5:37pm
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Menstrual Cycle

Get Email Updates

Related Checklists

Menstrual Cycle Guide

Have a question? We're here to help. Ask the Community.


Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!